Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 24, 2001, 3:27 AM CST for Glasscock County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 24, 2001, 3:27 AM CST (09:27 UTC)
- Expired
- Mar 24, 2001, 4:15 AM CST
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 240928 SVRMAF TXC173-241015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 AM CST SAT MAR 24 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASSCOCK COUNTY IN TEXAS * UNTIL 415 AM CST * AT 322 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES WEST OF GARDEN CITY...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ST. LAWRENCE...GARDEN CITY AND BIGBY CORNER. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. WHEN SEVERE THUNDERSTORMS APPROACH...YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. MOTORISTS SHOULD NOT DRIVE INTO FLOODED LOW WATER CROSSINGS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3189 10177 3169 10166 3167 10129 3189 10129
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:06 AM CST, 21 minutes earlier.
Area forecast discussion, Mar 24, 3:06 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CST SAT MAR 24 2001 SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE NORTHERN AND CENTRAL PORTIONS OF THE CWA THIS MORNING. PRE-FRONTAL WIND SHIFT HAS BI- SECTED CWA WITH COLDER AIR REMAINING NORTH OF KLBB AS OF 08Z. NO MAJOR INITIALIZATION PROBLEMS NOTED WITH 00Z MODEL SUITE...WITH AVN/ETA BLEND EMPLOYED. EXTENSIVE LOW CLOUD SHIELD CURRENTLY FOLLOWING BEHIND COLD FRONT. EXPECT MOST LOCALS TO BECOMING CLOUDY SHORTLY AFTER FRONTAL PASSAGE...WITH A FEW BREAKS POSSIBLE WEST LATER THIS AFTERNOON. TEMPS WILL BE TRICKY AS NORTHERN AREAS WILL SEE EARLY DAYTIME HIGHS. GUIDANCE VALUES QUICKLY WARM UP AREA TOMORROW...AND HAVE DECIDED THAT MAY BE A BIT AGGRESSIVE SO FORECAST WILL TREND TOWARD LOW END OF MACHINE NUMBERS...ESPECIALLY OVER EASTERN CWA. THE EXTENDED HOLDS NEAR NORMAL TEMPS WITH A SLIGHT CHANCE OF RAIN ON TUESDAY AS MOISTURE PROGGED TO RETURN AND NEXT SHORTWAVE TROUGH APPROACHES. DRY CONDITIONS EXPECTED THEREAFTER...WITH MODELS NOT SHOWING CONSISTENCY WITH COOLING FOR END OF NEXT WEEK. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 59/40/64/47 2200 LSA 55/36/62/43 2200 E41 59/41/65/47 2200 6R6 66/42/67/49 3200 MRF 67/37/66/41 2200 CNM 60/39/66/45 2200 .MAF... TX...NONE. NM...NONE. JBM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:28 PM CST | Severe Thunderstorm Warning | MAF | Dawson | 32 min |
| Mar 23, 9:58 PM CST | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.